Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 111, NWS Blacksburg, VA

May 10, 2011Carroll County, Floyd County, Patrick County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 10, 2011, 4:42 PM EDT for Carroll County, Floyd County, Patrick County, Virginia. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2011, 4:42 PM EDT (20:42 UTC)
Expired
May 10, 2011, 5:45 PM EDT
In force
63 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Carroll County, VA, Floyd County, VA, Patrick County, VA

The radar

The Roanoke radar (KFCX), 35 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 4:50 PM EDTHAIL 0.88Dugspur, VADIME TO NICKEL SIZE HAIL FELL IN THE COMMUNITY OF DUGSPUR COVERING THE GROUND UP TO TWO INCHES DEEP.
May 10, 5:20 PM EDTHAIL 22 Se Dugspur, VA1.5 TO 2 INCH HAIL IS FALLING ON NESTER SCHOOL ROAD IN THE COMMUNITY OF DUGSPUR.
May 10, 5:25 PM EDTHAIL 11 W Laurel Fork, VAHAIL AT LEAST 1 INCH IN DIAMETER IS FALLING ALONG DANVILLE PIKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 3:20 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

806 
WUUS51 KRNK 102042
SVRRNK
VAC035-063-141-102145-
/O.NEW.KRNK.SV.W.0111.110510T2042Z-110510T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 PM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PATRICK COUNTY IN SOUTHWEST VIRGINIA
  SOUTHWESTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA
  NORTHEASTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 545 PM EDT.

* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR DUGSPUR...OR 6
  MILES SOUTHEAST OF ALLISONIA...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DUGSPUR...
  MABRY MILL...
  MEADOWS OF DAN...
  STUART...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

&&

LAT...LON 3675 8075 3692 8066 3699 8040 3671 8009
      3656 8047
TIME...MOT...LOC 2043Z 304DEG 19KT 3684 8064

$$
3 follow-up statements
833 
WWUS51 KRNK 102104
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT TUE MAY 10 2011

VAC035-063-141-102145-
/O.CON.KRNK.SV.W.0111.000000T0000Z-110510T2145Z/
PATRICK VA-FLOYD VA-CARROLL VA-
504 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN CARROLL...SOUTHWESTERN FLOYD AND PATRICK COUNTIES...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DUGSPUR...OR 7 MILES WEST OF WILLIS...MOVING SOUTHEAST
AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  DUGSPUR...
  WILLIS...
  LAUREL FORK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

&&

LAT...LON 3675 8075 3692 8066 3699 8040 3671 8009
      3656 8047
TIME...MOT...LOC 2104Z 315DEG 8KT 3683 8059

$$

RCS
692 
WWUS51 KRNK 102119
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT TUE MAY 10 2011

VAC035-063-141-102145-
/O.CON.KRNK.SV.W.0111.000000T0000Z-110510T2145Z/
PATRICK VA-FLOYD VA-CARROLL VA-
519 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN CARROLL...SOUTHWESTERN FLOYD AND PATRICK COUNTIES...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DUGSPUR...OR 6 MILES EAST OF HILLSVILLE...MOVING
SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  GLADESBORO...
  LAUREL FORK...
  MEADOWS OF DAN...
  GROUNDHOG MOUNTAIN...
  ARARAT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO 2 INCHES IN DIAMETER HAS BEEN REPORTED
IN DUGSPUR WITH THIS STORM. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

&&

LAT...LON 3675 8075 3692 8066 3699 8040 3671 8009
      3656 8047
TIME...MOT...LOC 2119Z 326DEG 20KT 3675 8060

$$

RCS
849 
WWUS51 KRNK 102141
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
541 PM EDT TUE MAY 10 2011

VAC035-063-141-102149-
/O.EXP.KRNK.SV.W.0111.000000T0000Z-110510T2145Z/
PATRICK VA-FLOYD VA-CARROLL VA-
541 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL...
SOUTHWESTERN FLOYD AND PATRICK COUNTIES EXPIRES AT 545 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE 
ORIGINAL WARNED AREA. THIS STORM IS TRACKING TO THE SOUTHEAST 
AND ENTERING PATRICK COUNTY. ANOTHER WARNING HAS BEEN ISSUE AND IS 
IN EFFECT UNTIL 630 PM.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWEST
VIRGINIA AND SOUTHEAST WEST VIRGINIA.

LAT...LON 3675 8075 3692 8066 3699 8040 3671 8009
      3656 8047
TIME...MOT...LOC 2139Z 326DEG 20KT 3666 8052

$$

RCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:25 PM EDT, 17 minutes earlier.

Area forecast discussion, May 10, 4:25 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
425 PM EDT TUE MAY 10 2011

.SYNOPSIS...
A WARM FRONT STRETCHING FROM KENTUCKY...THROUGH EXTREME WESTERN
VIRGINIA AND INTO NORTH CAROLINA WILL PROVIDE THE FOCUS FOR SHOWER AND
THUNDERSTORM ACTIVITY THROUGH AT LEAST THURSDAY ACROSS OUR REGION. A
STRONG DISTURBANCE PUSHING OVER THE REGION TONIGHT WILL RESULT IN
A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS FROM THE NORTH
CAROLINA FOOTHILLS INTO SOUTHEAST WEST VIRGINIA.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING...AND
INTO THE EARLY MORNING HOURS OF WEDNESDAY AS A STRONG UPPER LEVEL
DISTURBANCE MOVES OVER A WARM FRONT...WHICH IS CURRENTLY SITUATED
FROM KENTUCKY...THROUGH EXTREME WESTERN VIRGINIA...INTO WESTERN
NORTH CAROLINA. WHILE A FEW STRONG THUNDERSTORMS HAVE ALREADY
DEVELOPED ACROSS OUR AREA...IT IS EXPECTED THAT THE BRUNT OF THE
THUNDERSTORM ACTIVITY IS STILL OVER KENTUCKY...AND WILL NOT ARRIVE
INTO OUR AREA UNTIL LATER THIS EVENING.

IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...WHICH BRINGS WITH
IT THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS AND FREQUENT
CLOUD TO GROUND LIGHTNING...WE ARE ALSO CONSIDERING THE
POSSIBILITY OF LOCALIZED FLASH FLOODING DUE TO ABUNDANT MOISTURE
IN THE ATMOSPHERE. THE MAIN THREAT WILL BE FROM STORMS WHICH
DEVELOP REPEATEDLY OVER THE SAME LOCATIONS...WHICH MAY BE CAPABLE
OF DROPPING SEVERAL INCHES OF RAIN OVER A SHORT PERIOD OF TIME.

SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE THROUGH THE EARLY
MORNING HOURS OF WEDNESDAY...WITH RESIDUAL CLOUD COVER HANGING ON
THROUGH SUNRISE. DO NOT EXPECT MUCH CHANGE IN THE WEATHER PATTERN
THROUGH TOMORROW...WHICH WILL KEEP SHOWERS AND THUNDERSTORMS IN
THE FORECAST...ALBEIT NOT AS INTENSE OR AS WIDESPREAD.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
GOOD SURFACE CONVERGENCE INTO THE SW VA/NW NC MTNS JUST TO THE
EAST OF A PESKY WARM FRONT WILL KEEP SHWS AND STORMS IN THE
FORECAST FOR THE WESTERN CWA. AS SURFACE LOW PRESSURE ASSOCIATED
WITH A STRONG UPPER LOW ENTERS THE WESTERN OHIO VALLEY ON FRIDAY
AND FRIDAY NIGHT...STORMS WILL BECOME MORE NUMEROUS THAN ELEVATED
CONVECTION GENERALLY ON THURSDAY. DESPITE H85 TEMPS IN THE LOWER
TEENS...MAX T WILL BE LIMITED BY DESTRUCTIVE SUNSHINE. EXPECTING
RATHER SIMILAR TEMPS ACROSS THE CWA WITH HIGHS IN THE MID 70S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
BIGGEST CHG TO THE LONG RANGE SUITE WAS A SOUTHERN SHIFT TO THE
TRACY OF THE CLOSED GYRE DRIFTING THROUGH THE MISSISSIPPI RIVER
VALLEY. THE ECMWF TAKES THE SYSTEM ALL THE WAY TO THE FLORIDA
PANHANDLE BY TUESDAY...SOMETHING WHICH WAS NOT SHOWN IN THE 0Z GFS
RUN. NOW THE 12Z GFS IS SHOWING A MORE SOUTHERN TRACK...BUT LESS
EXTREME THAN THE ECMWF. WHATEVER TRACK VERIFIES WILL NOT HAVE MUCH
AFFECT ON WEATHER...WITH SEVERAL DAYS OF SHOWERS AND THUNDERSTORMS
EXPECTED. THE MORE SOUTHERN TRACK WOULD PROBABLY MEAN COOLER
TEMPS INTO THE EARLY NEXT WEEK...AND THE INHERITED FORECAST
ALREADY IS ON THE COLD SIDE OF GUIDANCE. WITH SLOW MOVING STORMS
LIKELY...AGAIN THERE EXISTS THE POTENTIAL FOR WATER PROBLEMS AT THE
END OF THE WEEKEND AND THE BEGINNING OF THE WORK WEEK.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SURFACE ANALYSIS INDICATES THAT THE WARM FRONT HAS ENTERED EXTREME
WESTERN VIRGINIA THIS AFTERNOON...NOT FAR TO THE WEST OF BLF.
SHOWERS AND THUNDERSTORMS HAVE JUST STARTED TO DEVELOP ALONG THE
BOUNDARY WITHIN THE PAST 1 TO 2 HOURS...A TREND THAT IS EXPECTED
TO CONTINUE AS THIS ACTIVITY MOVES INTO OUR AREA BEGINNING LATE
THIS AFTERNOON. THUNDERSTORM ACTIVITY WILL PEAK THIS EVENING
AROUND 11/01Z...WITH LWB...BLF AND BCB LIKELY TO HAVE TSTMS ON
STATION. THE THREAT DECREASES FURTHER TO THE EAST...HOWEVER STILL
FEEL THAT ROA...LYH AND DAN HAVE A STRONG ENOUGH CHANCE OF
THUNDERSTORM ACTIVITY LATE THIS EVENING THAT HAVE INTRODUCED
WORDING IN THEIR TAFS. HEAVY RAIN IS LIKELY WITH THIS EVENINGS
THUNDERSTORM ACTIVITY...WHICH MAY CAUSE VISIBILITIES TO
TEMPORARILY FALL BELOW ONE HALF MILE. IN ADDITION...STORMS
AFFECTING BLF...LWB...BCB...AND ROA HAVE THE BEST CHANCES OF
BEING SEVERE DURING THE EVENING...WITH LARGE HAIL AND DAMAGING
WINDS POSSIBLE.

SHOWER AND THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS THE
REGION EACH DAY HEADING INTO THE COMING WEEKEND...PARTICULARLY
DURING THE AFTERNOONS AND EVENINGS. COVERAGE WILL BE BETTER ACROSS
THE WEST...AFFECTING BLF...LWB...AND BCB MORE SO THAN ROA...LYH
AND DAN...BUT EXPECT ALL AIRPORTS TO BE AFFECTED TO SOME DEGREE.

&&

.EQUIPMENT...
KFCX RADAR HAS BEEN RESTORED FOR THE TIME BEING. TECHNICIANS ARE
WORKING TO ENSURE ITS STABILITY THROUGH THIS EVENING.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...KM
LONG TERM...KM
AVIATION...NF
EQUIPMENT...
Hazardous weather outlook, May 10, 4:38 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 PM EDT TUE MAY 10 2011

NCZ001>004-018>020-VAZ007-009>017-032-WVZ042>044-112045-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK-
MERCER-SUMMERS-MONROE-
438 PM EDT TUE MAY 10 2011

...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE
REMAINDER OF THE AFTERNOON AND THROUGH THIS EVENING. A FEW OF
THESE THUNDERSTORMS WILL BECOME SEVERE...WITH LARGE HAIL AND
DAMAGING WINDS...AS WELL AS PERIODS OF HEAVY RAIN...AND FREQUENT
CLOUD TO GROUND LIGHTNING.

IN ADDITION...WITH ABUNDANT MOISTURE IN THE ATMOSPHERE...LOCALIZED
FLASH FLOODING MAY BECOME A THREAT LATE THIS EVENING WHERE STRONG
THUNDERSTORMS BEGIN TO DEVELOP REPEATEDLY OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NATIONAL WEATHER SERVICE WOULD LIKE TO ACTIVATE THE SKYWARN
NETWORK THIS EVENING AT 7 PM.

NCZ005-006-VAZ018>020-022>024-033>035-043>047-058-059-WVZ045-112045-
ROCKINGHAM-CASWELL-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-GREENBRIER-
438 PM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE INTO THE AREA THIS
EVENING. WHILE THE GREATEST THREAT FOR SEVERE THUNDERSTORM
ACTIVITY WILL REMAIN TO THE WEST...CANNOT RULE OUT THAT A FEW
THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS...AS WELL AS PERIODS OF HEAVY RAIN...AND FREQUENT CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 3:18 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth, Tazewell44 min
May 10, 3:47 PM EDTSevere Thunderstorm WarningRNKBland, Smyth, Tazewell, Wythe42 min
May 10, 5:36 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick54 min
May 10, 6:03 PM EDTSevere Thunderstorm WarningRNKGiles57 min
May 10, 6:42 PM EDTSevere Thunderstorm WarningRNKSmyth, Tazewell78 min
May 10, 6:49 PM EDTSevere Thunderstorm WarningRNKAlleghany, Craig56 min
May 10, 6:50 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Montgomery, Pulaski, City of Radford24 min
May 10, 7:05 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Craig, Franklin, Roanoke, City of Roanoke and 1 more55 min
May 10, 7:45 PM EDTSpecial Weather StatementRNKMontgomery60 min
May 10, 7:50 PM EDTSpecial Weather StatementRNKPittsylvania55 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.